Czechoslovak Mathematical Journal, Vol. 63, No. 1, pp. 219-234, 2013

$\sigma$-porosity is separably determined

Marek Cúth, Martin Rmoutil

Marek Cúth, Martin Rmoutil, Charles University, Faculty of Mathematics and Physics, Sokolovská 83, 186 75 Praha 8 Karlin, Czech Republic, e-mail: cuthm5am@karlin.mff.cuni.cz, caj@rmail.cz

Abstract: We prove a separable reduction theorem for $\sigma$-porosity of Suslin sets. In particular, if $A$ is a Suslin subset in a Banach space $X$, then each separable subspace of $X$ can be enlarged to a separable subspace $V$ such that $A$ is $\sigma$-porous in $X$ if and only if $A\cap V$ is $\sigma$-porous in $V$. Such a result is proved for several types of $\sigma$-porosity. The proof is done using the method of elementary submodels, hence the results can be combined with other separable reduction theorems. As an application we extend a theorem of L. Zajíček on differentiability of Lipschitz functions on separable Asplund spaces to the nonseparable setting.

Keywords: elementary submodel, separable reduction, porous set, $\sigma$-porous set

Classification (MSC 2010): 28A05, 54E35, 58C20


Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at myris@myris.cz.
Subscribers of Springer need to access the articles on their site, which is http://link.springer.com/journal/10587.


[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]